May  2012, 11(3): 1285-1301. doi: 10.3934/cpaa.2012.11.1285

Convergence to the Poisson kernel for the Laplace equation with a nonlinear dynamical boundary condition

1. 

Department of Applied Mathematics and Statistics, Comenius University, 842 48 Bratislava

2. 

Mathematical Institute, Tohoku University, Aoba, Sendai 980-8578

3. 

Department of Applied Mathematics, Hiroshima University, Higashi-Hiroshima 739-8527, Japan

Received  November 2010 Revised  February 2011 Published  December 2011

We study the large time behavior of positive solutions for the Laplace equation on the half-space with a nonlinear dynamical boundary condition. We show the convergence to the Poisson kernel in a suitable sense provided initial data are sufficiently small.
Citation: Marek Fila, Kazuhiro Ishige, Tatsuki Kawakami. Convergence to the Poisson kernel for the Laplace equation with a nonlinear dynamical boundary condition. Communications on Pure and Applied Analysis, 2012, 11 (3) : 1285-1301. doi: 10.3934/cpaa.2012.11.1285
References:
[1]

H. Amann and M. Fila, A Fujita-type theorem for the Laplace equation with a dynamical boundary condition, Acta Math. Univ. Comenianae, 66 (1997), 321-328.

[2]

K. Deng, M. Fila and H. A. Levine, On critical exponents for a system of heat equations coupled in the boundary conditions, Acta Math. Univ. Comenianae, 63 (1994), 169-192.

[3]

J. Escher, Nonlinear elliptic systems with dynamic boundary conditions, Math. Z., 210 (1992), 413-439. doi: 10.1007/BF02571805.

[4]

J. Escher, Smooth solutions of nonlinear elliptic systems with dynamic boundary conditions, Lecture Notes Pure Appl. Math., 155 (1994), 173-183.

[5]

M. Fila and H. A. Levine, On critical exponents for a semilinear parabolic system coupled in an equation and a boundary condition, J. Math. Anal. Appl., 204 (1996), 494-521. doi: 10.1006/jmaa.1996.0451.

[6]

M. Fila and P. Quittner, Global solutions of the Laplace equation with a nonlinear dynamical boundary condition, Math. Meth. Appl. Sciences, 20 (1997), 1325-1333. doi: 10.1002/(SICI)1099-1476(199710)20:15<1325::AID-MMA916>3.0.CO;2-G.

[7]

M. Fila and P. Quittner, Large time behavior of solutions of a semilinear parabolic equation with a nonlinear dynamical boundary condition, in "Topics in Nonlinear Analysis," Progr. Nonlinear Differential Equations Appl., 35, Birkhäuser Verlag, Basel, 1999, 251-272.

[8]

H. Fujita, On the blowing up of solutions of the Cauchy problem for $u_t=\Delta u+u^{1+\alpha}$, J. Fac. Sci. Univ. Tokyo Sect. I, 13 (1966), 109-124.

[9]

A. Friedman, "Partial Differential Equations of Parabolic Type," Prentice-Hall, Inc., Englewood Cliffs, N. J. 1964.

[10]

V. A. Galaktionov and H. A. Levine, On critical Fujita exponents for heat equations with nonlinear flux conditions on the boundary, Israel J. Math., 94 (1996), 125-146. doi: 10.1007/BF02762700.

[11]

B. Hu and H.-M. Yin, Critical exponents for a system of heat equations coupled in a non-linear boundary condition, Math. Methods Appl. Sci., 19 (1996), 1099-1120.

[12]

B. Hu and H.-M. Yin, On critical exponents for the heat equation with a nonlinear boundary condition, Ann. Inst. H. Poincaré Anal. Non Linéaire, 13 (1996), 707-732.

[13]

B. Hu and H.-M. Yin, On critical exponents for the heat equation with a mixed nonlinear Dirichlet-Neumann boundary condition, J. Math. Anal. Appl., 209 (1997), 683-711.

[14]

K. Ishige, M. Ishiwata and T. Kawakami, The decay of the solutions for the heat equation with a potential, Indiana Univ. Math. J., 58 (2009), 2673-2708. doi: 10.1512/iumj.2009.58.3771.

[15]

K. Ishige and T. Kawakami, Asymptotic behavior of solutions for some semilinear heat equations in $R^N$, Commun. Pure Appl. Anal., 8 (2009), 1351-1371. doi: 10.3934/cpaa.2009.8.1351.

[16]

K. Ishige and T. Kawakami, Global solutions of the heat equation with a nonlinear boundary condition, Calc. Var. Partial Differential Equations, 39 (2010), 429-457. doi: 10.1007/s00526-010-0316-4.

[17]

K. Ishige and T. Kawakami, Asymptotic expansions of the solutions of the Cauchy problem for nonlinear parabolic problems,, preprint., (). 

[18]

T. Kawakami, Global existence of solutions for the heat equation with a nonlinear boundary condition, J. Math. Anal. Appl., 368 (2010), 320-329. doi: 10.1016/j.jmaa.2010.02.007.

[19]

M. Kirane, Blow-up for some equations with semilinear dynamical boundary conditions of parabolic and hyperbolic type, Hokkaido Math. J., 21 (1992), 221-229.

[20]

H. A. Levine, The role of critical exponents in blowup theorems, SIAM Rev., 32 (1990), 262-288. doi: 10.1137/1032046.

[21]

N. Mizoguchi and E. Yanagida, Critical exponents for the blow-up of solutions with sign changes in a semilinear parabolic equation, Math. Ann., 307 (1997), 663-675. doi: 10.1007/s002080050055.

[22]

P. Quittner and P. Souplet, "Superlinear Parabolic Problems, Blow-up, Global Existence and Steady States," Birkhäuser Advanced Texts: Basler Lehrbücher, Birkhäuser Verlag, Basel, 2007.

[23]

S. Sugitani, On nonexistence of global solutions for some nonlinear integral equations, Osaka J. Math., 12 (1975), 45-51.

[24]

E. Vitillaro, On the Laplace equation with non-linear dynamical boundary conditions, Proc. London Math. Soc., 93 (2006), 418-446. doi: 10.1112/S0024611506015875.

[25]

F. B. Weissler, Existence and nonexistence of global solutions for a semilinear heat equation, Israel J. Math., 38 (1981), 29-40.

show all references

References:
[1]

H. Amann and M. Fila, A Fujita-type theorem for the Laplace equation with a dynamical boundary condition, Acta Math. Univ. Comenianae, 66 (1997), 321-328.

[2]

K. Deng, M. Fila and H. A. Levine, On critical exponents for a system of heat equations coupled in the boundary conditions, Acta Math. Univ. Comenianae, 63 (1994), 169-192.

[3]

J. Escher, Nonlinear elliptic systems with dynamic boundary conditions, Math. Z., 210 (1992), 413-439. doi: 10.1007/BF02571805.

[4]

J. Escher, Smooth solutions of nonlinear elliptic systems with dynamic boundary conditions, Lecture Notes Pure Appl. Math., 155 (1994), 173-183.

[5]

M. Fila and H. A. Levine, On critical exponents for a semilinear parabolic system coupled in an equation and a boundary condition, J. Math. Anal. Appl., 204 (1996), 494-521. doi: 10.1006/jmaa.1996.0451.

[6]

M. Fila and P. Quittner, Global solutions of the Laplace equation with a nonlinear dynamical boundary condition, Math. Meth. Appl. Sciences, 20 (1997), 1325-1333. doi: 10.1002/(SICI)1099-1476(199710)20:15<1325::AID-MMA916>3.0.CO;2-G.

[7]

M. Fila and P. Quittner, Large time behavior of solutions of a semilinear parabolic equation with a nonlinear dynamical boundary condition, in "Topics in Nonlinear Analysis," Progr. Nonlinear Differential Equations Appl., 35, Birkhäuser Verlag, Basel, 1999, 251-272.

[8]

H. Fujita, On the blowing up of solutions of the Cauchy problem for $u_t=\Delta u+u^{1+\alpha}$, J. Fac. Sci. Univ. Tokyo Sect. I, 13 (1966), 109-124.

[9]

A. Friedman, "Partial Differential Equations of Parabolic Type," Prentice-Hall, Inc., Englewood Cliffs, N. J. 1964.

[10]

V. A. Galaktionov and H. A. Levine, On critical Fujita exponents for heat equations with nonlinear flux conditions on the boundary, Israel J. Math., 94 (1996), 125-146. doi: 10.1007/BF02762700.

[11]

B. Hu and H.-M. Yin, Critical exponents for a system of heat equations coupled in a non-linear boundary condition, Math. Methods Appl. Sci., 19 (1996), 1099-1120.

[12]

B. Hu and H.-M. Yin, On critical exponents for the heat equation with a nonlinear boundary condition, Ann. Inst. H. Poincaré Anal. Non Linéaire, 13 (1996), 707-732.

[13]

B. Hu and H.-M. Yin, On critical exponents for the heat equation with a mixed nonlinear Dirichlet-Neumann boundary condition, J. Math. Anal. Appl., 209 (1997), 683-711.

[14]

K. Ishige, M. Ishiwata and T. Kawakami, The decay of the solutions for the heat equation with a potential, Indiana Univ. Math. J., 58 (2009), 2673-2708. doi: 10.1512/iumj.2009.58.3771.

[15]

K. Ishige and T. Kawakami, Asymptotic behavior of solutions for some semilinear heat equations in $R^N$, Commun. Pure Appl. Anal., 8 (2009), 1351-1371. doi: 10.3934/cpaa.2009.8.1351.

[16]

K. Ishige and T. Kawakami, Global solutions of the heat equation with a nonlinear boundary condition, Calc. Var. Partial Differential Equations, 39 (2010), 429-457. doi: 10.1007/s00526-010-0316-4.

[17]

K. Ishige and T. Kawakami, Asymptotic expansions of the solutions of the Cauchy problem for nonlinear parabolic problems,, preprint., (). 

[18]

T. Kawakami, Global existence of solutions for the heat equation with a nonlinear boundary condition, J. Math. Anal. Appl., 368 (2010), 320-329. doi: 10.1016/j.jmaa.2010.02.007.

[19]

M. Kirane, Blow-up for some equations with semilinear dynamical boundary conditions of parabolic and hyperbolic type, Hokkaido Math. J., 21 (1992), 221-229.

[20]

H. A. Levine, The role of critical exponents in blowup theorems, SIAM Rev., 32 (1990), 262-288. doi: 10.1137/1032046.

[21]

N. Mizoguchi and E. Yanagida, Critical exponents for the blow-up of solutions with sign changes in a semilinear parabolic equation, Math. Ann., 307 (1997), 663-675. doi: 10.1007/s002080050055.

[22]

P. Quittner and P. Souplet, "Superlinear Parabolic Problems, Blow-up, Global Existence and Steady States," Birkhäuser Advanced Texts: Basler Lehrbücher, Birkhäuser Verlag, Basel, 2007.

[23]

S. Sugitani, On nonexistence of global solutions for some nonlinear integral equations, Osaka J. Math., 12 (1975), 45-51.

[24]

E. Vitillaro, On the Laplace equation with non-linear dynamical boundary conditions, Proc. London Math. Soc., 93 (2006), 418-446. doi: 10.1112/S0024611506015875.

[25]

F. B. Weissler, Existence and nonexistence of global solutions for a semilinear heat equation, Israel J. Math., 38 (1981), 29-40.

[1]

Klemens Fellner, Stefanie Sonner, Bao Quoc Tang, Do Duc Thuan. Stabilisation by noise on the boundary for a Chafee-Infante equation with dynamical boundary conditions. Discrete and Continuous Dynamical Systems - B, 2019, 24 (8) : 4055-4078. doi: 10.3934/dcdsb.2019050

[2]

Guanggan Chen, Jian Zhang. Asymptotic behavior for a stochastic wave equation with dynamical boundary conditions. Discrete and Continuous Dynamical Systems - B, 2012, 17 (5) : 1441-1453. doi: 10.3934/dcdsb.2012.17.1441

[3]

Enzo Vitillaro. Blow–up for the wave equation with hyperbolic dynamical boundary conditions, interior and boundary nonlinear damping and sources. Discrete and Continuous Dynamical Systems - S, 2021, 14 (12) : 4575-4608. doi: 10.3934/dcdss.2021130

[4]

Matthias Geissert, Horst Heck, Christof Trunk. $H^{\infty}$-calculus for a system of Laplace operators with mixed order boundary conditions. Discrete and Continuous Dynamical Systems - S, 2013, 6 (5) : 1259-1275. doi: 10.3934/dcdss.2013.6.1259

[5]

Joachim von Below, Gaëlle Pincet Mailly, Jean-François Rault. Growth order and blow up points for the parabolic Burgers' equation under dynamical boundary conditions. Discrete and Continuous Dynamical Systems - S, 2013, 6 (3) : 825-836. doi: 10.3934/dcdss.2013.6.825

[6]

Peter Brune, Björn Schmalfuss. Inertial manifolds for stochastic pde with dynamical boundary conditions. Communications on Pure and Applied Analysis, 2011, 10 (3) : 831-846. doi: 10.3934/cpaa.2011.10.831

[7]

Igor Shevchenko, Barbara Kaltenbacher. Absorbing boundary conditions for the Westervelt equation. Conference Publications, 2015, 2015 (special) : 1000-1008. doi: 10.3934/proc.2015.1000

[8]

Victor Isakov. On uniqueness of obstacles and boundary conditions from restricted dynamical and scattering data. Inverse Problems and Imaging, 2008, 2 (1) : 151-165. doi: 10.3934/ipi.2008.2.151

[9]

Igor Chueshov, Björn Schmalfuss. Qualitative behavior of a class of stochastic parabolic PDEs with dynamical boundary conditions. Discrete and Continuous Dynamical Systems, 2007, 18 (2&3) : 315-338. doi: 10.3934/dcds.2007.18.315

[10]

Bopeng Rao, Laila Toufayli, Ali Wehbe. Stability and controllability of a wave equation with dynamical boundary control. Mathematical Control and Related Fields, 2015, 5 (2) : 305-320. doi: 10.3934/mcrf.2015.5.305

[11]

Antonio Suárez. A logistic equation with degenerate diffusion and Robin boundary conditions. Communications on Pure and Applied Analysis, 2008, 7 (5) : 1255-1267. doi: 10.3934/cpaa.2008.7.1255

[12]

Eugenio Montefusco, Benedetta Pellacci, Gianmaria Verzini. Fractional diffusion with Neumann boundary conditions: The logistic equation. Discrete and Continuous Dynamical Systems - B, 2013, 18 (8) : 2175-2202. doi: 10.3934/dcdsb.2013.18.2175

[13]

Vesselin Petkov. Location of eigenvalues for the wave equation with dissipative boundary conditions. Inverse Problems and Imaging, 2016, 10 (4) : 1111-1139. doi: 10.3934/ipi.2016034

[14]

Roman Chapko, B. Tomas Johansson. An alternating boundary integral based method for a Cauchy problem for the Laplace equation in semi-infinite regions. Inverse Problems and Imaging, 2008, 2 (3) : 317-333. doi: 10.3934/ipi.2008.2.317

[15]

Gael Diebou Yomgne. On a nonlinear Laplace equation related to the boundary Yamabe problem in the upper-half space. Communications on Pure and Applied Analysis, 2022, 21 (2) : 517-539. doi: 10.3934/cpaa.2021186

[16]

Alassane Niang. Boundary regularity for a degenerate elliptic equation with mixed boundary conditions. Communications on Pure and Applied Analysis, 2019, 18 (1) : 107-128. doi: 10.3934/cpaa.2019007

[17]

François Bolley, Arnaud Guillin, Xinyu Wang. Non ultracontractive heat kernel bounds by Lyapunov conditions. Discrete and Continuous Dynamical Systems, 2015, 35 (3) : 857-870. doi: 10.3934/dcds.2015.35.857

[18]

Roland Schnaubelt. Center manifolds and attractivity for quasilinear parabolic problems with fully nonlinear dynamical boundary conditions. Discrete and Continuous Dynamical Systems, 2015, 35 (3) : 1193-1230. doi: 10.3934/dcds.2015.35.1193

[19]

Joachim von Below, Gaëlle Pincet Mailly. Blow up for some nonlinear parabolic problems with convection under dynamical boundary conditions. Conference Publications, 2007, 2007 (Special) : 1031-1041. doi: 10.3934/proc.2007.2007.1031

[20]

Lu Yang, Meihua Yang, Peter E. Kloeden. Pullback attractors for non-autonomous quasi-linear parabolic equations with dynamical boundary conditions. Discrete and Continuous Dynamical Systems - B, 2012, 17 (7) : 2635-2651. doi: 10.3934/dcdsb.2012.17.2635

2020 Impact Factor: 1.916

Metrics

  • PDF downloads (144)
  • HTML views (0)
  • Cited by (16)

Other articles
by authors

[Back to Top]